Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

$ K$-theory and right ideal class groups for HNP rings


Author: Timothy J. Hodges
Journal: Trans. Amer. Math. Soc. 302 (1987), 751-767
MSC: Primary 16A14; Secondary 16A33, 16A54, 18F25, 19A49
MathSciNet review: 891645
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be an hereditary Noetherian prime ring, let $ S$ be a "Dedekind closure" of $ R$ and let $ \mathcal{T}$ be the category of finitely generated $ S$-torsion $ R$-modules. It is shown that for all $ i \geq 0$, there is an exact sequence $ 0 \to {K_i}(\mathcal{T}) \to {K_i}(R) \to {K_i}(S) \to 0$. If $ i = 0$, or $ R$ has finitely many idempotent ideals then this sequence splits.

A notion of "right ideal class group" is then introduced for hereditary Noetherian prime rings which generalizes the standard definition of class group for hereditary orders over Dedekind domains. It is shown that there is a decomposition $ {K_0}(R) \cong {\text{Cl}}(R) \oplus F$ where $ F$ is a free abelian group whose rank depends on the number of idempotent maximal ideals of $ R$. Moreover there is a natural isomorphism $ {\text{Cl}}(R) \cong {\text{Cl}}(S)$ and this decomposition corresponds closely to the splitting of the above exact sequence for $ {K_0}$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16A14, 16A33, 16A54, 18F25, 19A49

Retrieve articles in all journals with MSC: 16A14, 16A33, 16A54, 18F25, 19A49


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1987-0891645-1
PII: S 0002-9947(1987)0891645-1
Keywords: Hereditary Noetherian prime ring, $ K$-theory, class group
Article copyright: © Copyright 1987 American Mathematical Society